Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Mar 16, 2016, 4:44 PM EDT for Morris County, Warren County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Mar 16, 2016, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 120 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS81 KPHI 162044 SPSPHI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 PM EDT WED MAR 16 2016 NJZ001-007-008-PAZ055-062-162115- SUSSEX-MORRIS-WARREN-MONROE-NORTHAMPTON- 444 PM EDT WED MAR 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHERN SUSSEX...CENTRAL MORRIS...NORTHEASTERN NORTHAMPTON AND EAST CENTRAL MONROE COUNTIES... AT 441 PM EDT...A STRONG THUNDERSTORM WAS OVER COLUMBIA...OR 18 MILES NORTH OF EASTON...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SEVERAL REPORTS OF PENNY SIZED HAIL WERE RECEIVED FROM THIS STORM LOCATIONS IMPACTED INCLUDE... NEWTON...DOVER...HOPATCONG...EAST STROUDSBURG...HACKETTSTOWN...WHARTON... ROCKAWAY...BLAIRSTOWN...MORRIS PLAINS...BANGOR...MOUNT ARLINGTON... FRANKLIN...STANHOPE...NETCONG...OGDENSBURG...HOPE...VICTORY GARDENS...EAST BANGOR...ANDOVER AND SUCCASUNNA. LAT...LON 4110 7450 4083 7447 4086 7523 4105 7523 TIME...MOT...LOC 2041Z 265DEG 45KT 4094 7510 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 16, 4:06 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 16, 4:06 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT WED MAR 16 2016
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES REGION WILL MOVE LITTLE
TONIGHT INTO THURSDAY. A COLD FRONT WILL CROSS THE AREA NORTH TO
SOUTH ON FRIDAY...WITH COLD HIGH PRESSURE BUILDING IN BEHIND IT ON
SATURDAY. A DEVELOPING COASTAL LOW ON SUNDAY WILL BRING A CHANCE FOR
RAIN TO MUCH OF THE AREA...AND POSSIBLY SOME SNOW AS WELL. THE LOW
WILL DEPART ON MONDAY AND HIGH PRESSURE WILL RETURN ON TUESDAY INTO
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN AREA OF LOW PRESSURE WILL CONTINUE TO PINWHEEL ACROSS THE GREAT
LAKES REGION TONIGHT, WHICH WILL PUSH AN OCCLUDED FRONT ACROSS THE
AREA THIS EVENING. A WARM FRONT TO OUR SOUTH SHOULD STAY SOUTH OF
THE AREA AS A TRIPLE POINT LOW DEVELOPS ACROSS VIRGINIA, STALLING
THE WARM FRONT'S PROGRESSION NORTHWARD. TEMPERATURES WARMED UP TODAY
ACROSS THE AREA, BUT INSTABILITY HASN'T INCREASE MUCH YET ACROSS THE
AREA. THERE IS SOME ELEVATED INSTABILITY FORECAST INTO THIS EVENING,
BUT OVERALL THE INSTABILITY SHOULD WANE AS THE SHOWERS MOVE
EASTWARD. WE EXPECT ISOLATED-SCATTERED SHOWERS TO INCREASE ACROSS
THE AREA INTO THE EARLY EVENING, WITH ONLY A SLIGHT CHANCE OF A FEW
LIGHTNING STRIKES/RUMBLES OF THUNDER.
BEHIND THE OCCLUDED FRONT, WINDS WILL LIGHTEN OVERNIGHT AND CLOUDS
WILL CLEAR OUT. HOWEVER, TEMPERATURES ARE NOT FORECAST TO DROP
SIGNIFICANTLY AND SHOULD REMAIN WELL ABOVE NORMAL FOR MOST AREAS
OVERNIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
ON THURSDAY, THE LOW ACROSS THE GREAT LAKES WILL REMAIN IN PLACE
WITH HIGH PRESSURE ACROSS THE CENTRAL MISSISSIPPI VALLEY, WHICH WILL
KEEP A WESTERLY WIND ACROSS THE AREA. SOME LOW-MID LEVEL MOISTURE
WILL INCREASE DURING THE DAY THURSDAY AS A CHANNELIZED VORT MAX
MOVES ACROSS THE AREAS. THIS COULD HELP CREATE SOME ISOLATED TO
SCATTERED SHOWERS ACROSS THE AREA DURING THE LATE MORNING INTO
AFTERNOON HOURS. THERE AGAIN REMAINS LIMITED INSTABILITY, SO WE WILL
ONLY KEEP AN ISOLATED CHANCE OF A FEW LIGHTNING STRIKES/RUMBLES OF
THUNDER.
TEMPERATURES SHOULD WARM QUITE NICELY DURING THE DAY, WHICH WILL
ALLOW FOR GOOD MIXING TO OCCUR BY LATE MORNING INTO THE AFTERNOON.
WITH THIS MIXING, STRONG WINDS FROM ALOFT WILL MIX DOWN TO THE
SURFACE, AND BASED OFF OF FORECAST SOUNDINGS, WE COULD EXPECT AT
LEAST 25-30 MPH WIND GUSTS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
TEMPERATURES IN THIS TIME PERIOD WILL GENERALLY BE NEAR OR
SLIGHTLY BELOW NORMAL. SUPERBLEND MODEL GUIDANCE WAS USED FOR THE
THURSDAY NIGHT INTO SATURDAY NIGHT TIME PERIOD WITH WPC GUIDANCE
USED FOR THE REMAINDER OF THE TIME PERIOD. EXCEPTIONS NOTED
BELOW.
ANY PRECIPITATION FROM THURSDAY SHOULD DIMINISH THURSDAY NIGHT
WITH THE LOSS OF DAY TIME HEATING.
ON FRIDAY, AS A COLD FRONT PUSHES THROUGH, ANOTHER CHANCE OF
PRECIPITATION. WINDS WILL BE GUSTY ON FRIDAY, AND WIND GUSTS MAY
BE HIGH ENOUGH TO TRIGGER FIRE WEATHER CONCERNS. SEE FIRE WEATHER
SECTION FOR MORE DETAILS. SUPERBLEND WINDS WERE TOO LOW FOR
DAYTIME HOURS FRIDAY AND WERE ADJUSTED UPWARD SIGNIFICANTLY.
SATURDAY IS THE LULL BEFORE THE POTENTIAL LATE WEEKEND STORM.
12Z GFS AND 12Z ECMWF TRENDED TOWARD A STORMIER SOLUTION FOR
SUNDAY INTO EARLY MONDAY. POPS WERE NUDGED UPWARD AND TEMPERATURES
HAVE COOLED COMPARED TO THE PREVIOUS FORECAST, MAKING A LATE
WINTER STORM SCENARIO POSSIBLE. BESIDES WINTRY PRECIPITATION, MAY
ALSO HAVE TO DEAL WITH COASTAL FLOODING CONCERNS. WPC GUIDANCE
WINDS LOOKED TOO LOW FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT SO
SOME OF THE 12Z ECMWF GUIDANCE WAS BLENDED IN FOR THAT TIME FRAME.
STILL A LONG WAY TO GO FOR THIS EVENT. MONITOR THE FORECAST.
THE STORM PULLS AWAY FROM THE REGION ON MONDAY AND COLD HIGH
PRESSURE BUILD IN FOR TUESDAY WITH TEMPERATURES STAYING BELOW
NORMAL. AS THE RIDGE BUILDS TO THE EAST OF OUR AREA ON WEDNESDAY,
TEMPERATURES WILL MODERATE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ISOLATED TO SCATTERED SHOWERS ARE MOVING INTO THE AREA LATE AFTERNOON
INTO THIS EVENING AHEAD OF AN APPROACHING OCCLUDED FRONT. THERE IS
A LITTLE INSTABILITY IS IN PLACE, SO A FEW LIGHTNING STRIKES HAVE
DEVELOPED ACROSS EASTERN PENNSYLVANIA. WE HAVE UPDATED THE TAFS TO
INCLUDE A TEMPO TSRA OR VCTS GROUP AS THESE SHOWERS/THUNDER
SHOWERS MOVE THROUGH. CIGS/VSBYS SHOULD REMAIN VFR THROUGH THE
PERIOD, ALTHOUGH IF A HEAVIER SHOWER AFFECTS A TAF SITE, THEY
COULD VERY BRIEFLY LOWER TO MVFR, BUT WE'LL KEEP TAFS VFR FOR NOW.
WINDS WILL BE EAST TO SOUTHEAST INTO THIS EVENING, BEFORE SHIFTING
TO SOUTH TO SOUTHWEST, AND EVENTUALLY WESTERLY BEHIND THE FRONTAL
PASSAGE. WINDS ON THURSDAY ARE EXPECTED TO GUST 25-30 KNOTS AT TIMES
ACROSS THE AREA. ALSO THURSDAY, THERE IS A CHANCE FOR ISOLATED TO
SCATTERED SHOWERS.
OUTLOOK...
THU NIGHT...MAINLY VFR.
FRI....MAINLY VFR. A COLD FRONT PASSAGE MAY TRIGGER SHRA. GUSTY
WEST TO NORTHWEST WINDS UP TO 30 KNOTS ARE EXPECTED.
SAT...VFR WITH LIGHT NW WINDS.
SUN...VFR DECREASING TO MVFR AND IFR PSBL IN RA MOST AREAS, AND
SOME SN MOST LIKELY TO THE N AND W. CONSIDERABLE UNCERTAINTY WITH
THE DETAILS ON SUN DUE TO THE TRACK AND STRENGTH OF LOW PRES
MOVING UP FROM THE S. LOW CONFIDENCE.
MON...MVFR/IFR CONDITIONS IMPROVING TO VFR AS THE DAY PROGRESSES.
&&
.MARINE...
SUB-SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN ACROSS THE WATERS
TONIGHT, BUT WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR THURSDAY.
WINDS ACROSS THE AREA ARE EXPECTED TO BECOME QUITE GUSTY ON THURSDAY
AS DAYTIME MIXING OCCURS. THE SMALL CRAFT ADVISORY WOULD MAINLY BE
FOR THE NEAR SHORE WATERS AND DELAWARE BAY, AS THERE MAY NOT BE MUCH
MIXING ACROSS THE OPEN WATERS. BUT THOSE ENTERING/EXITING BAYS AND
INLETS ARE EXPECTED TO ENCOUNTER STRONGER WINDS DURING THE DAY
THURSDAY.
OUTLOOK...
THU NIGHT...CONDS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA.
FRI AND FRI NIGHT...SCA CONDITIONS ARE LIKELY.
SAT THRU SUN...NO MARINE HEADLINES ANTICIPATED.
SUN NIGHT INTO MON...SCA CONDITIONS POSSIBLE WITH COASTAL STORM.
&&
.FIRE WEATHER...
THURSDAY AND FRIDAY ARE EXPECTED TO BE VERY GUSTY DAYS, ALONG WITH
THE POTENTIAL LOW RH VALUES. WINDS ARE EXPECTED TO GUST 25-35 MPH
BOTH DAY, AND RH VALUES COULD LOWER INTO THE UPPER 20S FOR SOME
AREAS. AFTER DISCUSSING WITH STATE PARTNERS, IT WAS DETERMINED WITH
THE RECENT RAINFALL AND COOL/CLOUDY STRETCH OF DAYS, THE FUELS HAVE
NOT DRIED TO CRITICAL LEVELS. SO WE WILL NOT ISSUE ANY ENHANCED
STATEMENTS AT THIS TIME, BUT WILL CONTINUE TO COORDINATE OVER THE
NEXT COUPLE OF DAYS IF THERE ARE ANY CHANGES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR ANZ430-
431-450>455.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...SZATKOWSKI
AVIATION...SZATKOWSKI/ROBERTSON
MARINE...SZATKOWSKI/ROBERTSON
FIRE WEATHER...ROBERTSONHazardous weather outlook, Mar 16, 3:56 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT WED MAR 16 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-172000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 356 PM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY AFTERNOON...SHOWERS AND A FEW THUNDERSTORMS COULD CONTAIN GUSTY WINDS. A COASTAL STORM COULD BRING A MIX OF RAIN AND SNOW SUNDAY OR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-172000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 PM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL STORM COULD BRING ROUGH SEAS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SZATKOWSKI
In the hours before
Special weather statement, Mar 16, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 PM EDT WED MAR 16 2016 NJZ001-007-008-PAZ055-062-162115- SUSSEX-MORRIS-WARREN-MONROE-NORTHAMPTON- 444 PM EDT WED MAR 16 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...SOUTHERN SUSSEX...CENTRAL MORRIS...NORTHEASTERN NORTHAMPTON AND EAST CENTRAL MONROE COUNTIES... AT 441 PM EDT...A STRONG THUNDERSTORM WAS OVER COLUMBIA...OR 18 MILES NORTH OF EASTON...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SEVERAL REPORTS OF PENNY SIZED HAIL WERE RECEIVED FROM THIS STORM LOCATIONS IMPACTED INCLUDE... NEWTON...DOVER...HOPATCONG...EAST STROUDSBURG...HACKETTSTOWN...WHARTON... ROCKAWAY...BLAIRSTOWN...MORRIS PLAINS...BANGOR...MOUNT ARLINGTON... FRANKLIN...STANHOPE...NETCONG...OGDENSBURG...HOPE...VICTORY GARDENS...EAST BANGOR...ANDOVER AND SUCCASUNNA. LAT...LON 4110 7450 4083 7447 4086 7523 4105 7523 TIME...MOT...LOC 2041Z 265DEG 45KT 4094 7510
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:43 PM EDT | Small Craft Advisory | PHI | 24 hr |
Nearby
Special Weather Statements in New Jersey, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.